Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 21, 2015, 3:20 PM EDT for Bladen County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2015, 3:20 PM EDT (19:20 UTC)
- Expired
- May 21, 2015, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 85 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:26 PM EDT | TSTM WND GST 60 | 9 Ne White Lake, NC | A WILLOW TREE BROKEN OFF AT THE BASE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS52 KILM 211920
SVRILM
NCC017-212000-
/O.NEW.KILM.SV.W.0006.150521T1920Z-150521T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 400 PM EDT
* AT 319 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ELIZABETHTOWN...AND MOVING
EAST AT 30 MPH. A SECOND SEVERE THUNDERSTORM WAS 10 MILES WEST OF
GARLAND...ALSO MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...AMMON...WHITE LAKE AND BLADEN COUNTY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3472 7838 3470 7837 3469 7835
3468 7835 3467 7832 3465 7832 3456 7858
3481 7872 3485 7863 3485 7852 3486 7850
TIME...MOT...LOC 1919Z 247DEG 25KT 3467 7854
$$
TRA3 follow-up statements
940
WWUS52 KILM 211932
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT THU MAY 21 2015
NCC017-212000-
/O.CON.KILM.SV.W.0006.000000T0000Z-150521T2000Z/
BLADEN NC-
332 PM EDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN BLADEN COUNTY...
AT 330 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 9 MILES NORTH
OF LAGOON...AND 5 MILES WEST OF GARLAND...AND BOTH WERE MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
AMMON...WHITE LAKE.
ADDITIONAL STRONG THUNDERSTORMS JUST WEST OF ELIZABETHTOWN COULD
INTENSIFY AND BECOME SEVERE AS THEY CROSS THE CITY AND MOVE TOWARD
WHITE LAKE OVER THE NEXT 30 MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3472 7838 3470 7837 3469 7835
3468 7835 3467 7832 3465 7832 3456 7858
3478 7868 3484 7858 3485 7852 3486 7850
TIME...MOT...LOC 1930Z 247DEG 25KT 3470 7845
$$
TRA093
WWUS52 KILM 211946
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT THU MAY 21 2015
NCC017-212000-
/O.CON.KILM.SV.W.0006.000000T0000Z-150521T2000Z/
BLADEN NC-
346 PM EDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN BLADEN COUNTY...
AT 346 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 7 MILES WEST OF
HARRELLS...OR 17 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3472 7838 3470 7837 3469 7835
3468 7835 3467 7832 3465 7832 3458 7855
TIME...MOT...LOC 1946Z 247DEG 25KT 3474 7832
$$
TRA328
WWUS52 KILM 212001
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT THU MAY 21 2015
NCC017-212010-
/O.EXP.KILM.SV.W.0006.000000T0000Z-150521T2000Z/
BLADEN NC-
401 PM EDT THU MAY 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLADEN COUNTY HAS
EXPIRED...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BLADEN COUNTY...BUT THE EARLIER STORM IN NORTHEASTERN PORTION OF THE
COUNTY HAS WEAKENED.
PLEASE REPORT ANY SEVERE WEATHER YOU OBSERVED TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON.
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3472 7838 3470 7837 3469 7835
3468 7835 3467 7832 3465 7832 3458 7855
TIME...MOT...LOC 1957Z 247DEG 25KT 3474 7832
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:47 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 21, 1:47 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 147 PM EDT THU MAY 21 2015 .SYNOPSIS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST NORTH CAROLINA INTO THE LOCAL COASTAL WATERS NORTH OF CAPE FEAR THROUGH 8 PM. ANY SEVERE THUNDERSTORMS WILL TRACK EAST AS TROUGH OF LOW PRESSURE TRACKS EAST TOWARD THE COAST THROUGH THIS AFTERNOON. AS LOW PRESSURE DEPARTS WELL TO OUR NORTHEAST...IT WILL DRAG A COLD FRONT ACROSS THE AREA LATE IN THE DAY AND THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS THE EASTERN CAROLINAS FRIDAY AND SATURDAY. THE HIGH WILL MOVE OFFSHORE SUNDAY...BRINGING A RETURN TO HIGHER HUMIDITY BY TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 100 PM THURSDAY...SEVERE THUNDERSTORM WATCH 193 HAS BEEN ISSUED FOR SOUTHEAST NC THROUGH 8 PM. APPROACH OF A WAVE OF LOW PRESSURE AT THE SURFACE ALONG WITH SHORTWAVE IN THE MID LEVELS WILL COMBINE WITH HEATING OF THE DAY AND MOISTURE RICH AIR TO TO CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN CAROLINAS LATE MORNING. THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HAIL. CAN NOT RULE OUT AN ISOLATED TORNADO. A FAIRLY DECENT LINE SEGMENT HAS DEVELOPED JUST WEST OF ILM CWA INTO MARLBORO AND DARLINGTON COUNTIES EARLY THIS AFTERNOON ALIGNED WITH BEST CONVERGENCE ALONG SFC TROUGH AS DRY AIR PUNCHES IN FROM THE WEST AS EVIDENT ON WATER VAPOR IMAGERY. THE MID LEVEL SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA NEAR THE TIME OF PEAK HEATING WITH THE UPPER JET IN A FAVORABLE POSITION FOR ORGANIZED STORMS TO DEVELOP. THE BEST MOISTURE WILL BE LOCATED TO THE SOUTH OF WARM FRONT AND CLOSER TO THE COAST WITH DEWPOINTS UP AROUND 70. THE MARGINAL AREA OUTLINED BY SPC LINES UP WITH BEST CONVECTIVE PARAMETERS...WITH ML CAPE CLOSE TO 1200 J/KG AND BULK SHEAR VALUES WILL REACH AROUND 35 KT...HIGHEST ACROSS SOUTHEAST NORTH CAROLINA. DCAPE WILL BE ABOVE 500 AS SW-WESTERLY FLOW ALOFT WILL PROMOTE DRYING THROUGH THE MID LEVELS AND A GREATER INVERTED V TYPE PROFILE THROUGH THE AFTERNOON. THE DOWNSLOPING WESTERLY FLOW WILL ALSO PRODUCE MORE SUBSIDENCE WHICH COULD ACT AGAINST CONVECTIVE DEVELOPMENT....BUT THIS WESTERLY FLOW ALOFT WILL ALSO ALLOW FOR GREATER VERTICAL SHEAR AND MAY SEE A FEW LINE SEGMENTS DEVELOP WITH POTENTIAL FOR DAMAGING WIND. CAN NOT RULE OUT SOME HAIL OR BRIEF TORNADO...AS WELL. EXPECT THIS TO AFFECT MAINLY THE NORTHERN TIER COUNTIES OF LOCAL CWA AND MAINLY OVER EASTERN NORTH CAROLINA. KEPT POPS HIGHEST IN THIS AREA. POPS WILL TREND DOWN TO CHANCE AND SLIGHT CHANCE ACROSS MOST OF SOUTH CAROLINA. ANY STORMS AND CONVECTIVE DEBRIS CLOUDS WILL MOVE SWIFTLY OFF TO THE EAST IN A 25 TO 35 KT WESTERLY STEERING FLOW. THE LINGERING WEAK FRONT WHICH HAS PUSHED BACK NORTH AS A WARM FRONT WILL GET NUDGED EAST THROUGH THE DAY AS AS SFC LOW SWEEPS ACROSS THE CAROLINAS AND OFF SHORE BY THIS EVENING. THE BEST CHC OF MORE WIDESPREAD CONVECTION WILL BE ALONG AND N OF THE LOW PRESSURE TRACK....PROVIDING THE NECESSARY LIFT FOR SHOWERS AND THUNDERSTORMS. THEREFORE AS LOW TRACKS OFF THE COAST BY EARLY THIS EVENING ANY CONVECTION WILL COME TO AN END. A TRAILING COLD FRONT SHOULD SWEEP OFFSHORE AS LOW PRESSURE PULLS OFF TO THE NE INTO THIS EVE...BRINGING DRIER AND MORE STABLE AIR INTO THE AREA OVERNIGHT. WE WILL BE ON THE SOUTHERN PERIPHERY OF ANOTHER WEAK MID-LEVEL TROUGH PIVOTING AROUND UPPER LOW ACROSS SOUTHEAST CANADA. THIS MAY BRING AN UPTICK IN CLOUD COVER OVERNIGHT...BUT NO RAINFALL. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM THURSDAY...FAIR WEATHER WITH LOW RELATIVE HUMIDITY IS EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SETTLES OVER THE AREA. MAX TEMPERATURES EACH DAY WILL BE IN THE UPPER 70S TO LOWER 80S...THOUGH SATURDAY SHOULD BE A DEGREE OR TWO WARMER THAN FRIDAY. MINS FRIDAY NIGHT WILL FALL TO THE UPPER 50S TO LOWER 60S AND MODERATE SLIGHTLY TO THE LOW TO MID 60S SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 AM THURSDAY...SURFACE HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE PERIOD AS A HIGH PRESSURE RIDGE BUILDS IN ALOFT BY THE MIDDLE OF THE WEEK. THE RESULT WILL BE FAIR WEATHER THROUGH THE PERIOD BUT TEMPERATURES AND HUMIDITY WILL BE ON THE RISE. MAX TEMPERATURES WILL MODERATE FROM LOW TO MID 80S SUNDAY TO MID 80S TO AROUND 90 BY WEDNESDAY. MIN TEMPERATURES WILL ALSO BE ON THE RISE THROUGH THE PERIOD...GOING FROM LOW TO MID 60S SUNDAY NIGHT TO UPPER 60S TO LOWER 70S BY WEDNESDAY NIGHT. DRY WEATHER IS EXPECTED THROUGH MOST OF THE PERIOD...THOUGH A SLIGHTLY WEAKER UPPER RIDGE WEDNESDAY COULD ALLOW FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...THE HRRR MODEL CONTINUES TO SHOW MODERATE CONVECTION OVER NORTHERN TERMINALS THROUGH THE AFTERNOON HOURS. THIS AGREES WITH THE LATEST 12Z RUN OF THE NAM. KLBT WILL BE UNDER THE GUN 19-21Z WITH KILM 20-24Z. AT KCRE MOIST ONSHORE FLOW COULD RESULT IN TEMPO IFR MARINE STRATUS CIGS THROUGH 20Z...POSSIBLY A FEW HOURS LATER IF WINDS DO NOT SHIFT FURTHER TO THE SW LATER THIS AFTERNOON. CONVECTION SHOULD MOVE OFF EARLY THIS EVENING. SW-W WINDS WILL SHIFT TO THE NORTH TONIGHT AS LOW PRESSURE PULLS OFF TO THE NE. MUCH DRIER AIR WILL USHER IN OVERNIGHT...WITH VFR CONDITIONS EXPECTED FOR FRIDAY WITH SCATTERED SKIES. EXTENDED OUTLOOK...VFR. MORNING FOG POSSIBLE MONDAY AND TUESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 100 PM THURSDAY...SEVERE THUNDERSTORM WATCH 193 HAS BEEN ISSUED FOR SOUTHEAST NC INTO THE LOCAL COASTAL WATERS NORTH OF CAPE FEAR THROUGH 8 PM. SW WINDS 15 TO 20 KT AHEAD OF A COLD FRONT...WILL SHIFT TO THE NW THIS EVE...AND THEN N OVERNIGHT AS LOW PRESSURE TO OUR N MOVES FURTHER AWAY. A DEVELOPING NORTHERLY SURGE WILL INCREASE WINDS TO AROUND 20 KT LATE TONIGHT AND WE WILL BE NEAR SMALL CRAFT SHOULD EXERCISE CAUTION LEVELS. SEAS WILL BE 2 TO 4 FT TODAY WITH SOME 5 FT SEAS ACROSS THE OUTERMOST WATERS LATE TONIGHT. WINDS AND SEAS WILL BE LOCALLY HIGHER IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND THIS EVE. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM THURSDAY...LOOKS LIKE A QUIET PERIOD ON THE WATERS WITH NE WINDS OF 10 TO 15 KT FRIDAY INTO SATURDAY THAT WILL BECOME MORE EASTERLY BY SATURDAY NIGHT. SEAS OF 3 FEET OR LESS ARE EXPECTED THROUGH THE PERIOD. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 300 AM THURSDAY...SUMMER LIKE CONDITIONS WILL CONTINUE ON THE WATERS WITH SE WINDS OF 10 TO 15 KT EXPECTED THROUGH THE FORECAST PERIOD WITH SEAS OF 3 FT OR LESS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...RAN LONG TERM...RAN AVIATION...MRR
Hazardous weather outlook, May 21, 1:18 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 118 PM EDT THU MAY 21 2015 NCZ087-096-099-105-107-109-110-221730- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK- 118 PM EDT THU MAY 21 2015 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT. ALTHOUGH CAN NOT RULE OUT MARGINALLY SEVERE HAIL OR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-053-055-221730- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 118 PM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-221730- COASTAL PENDER-COASTAL NEW HANOVER- 118 PM EDT THU MAY 21 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG LONGSHORE CURRENT IS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-221730- COASTAL HORRY-COASTAL GEORGETOWN- 118 PM EDT THU MAY 21 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS SOUTHEAST NORTH CAROLINA. DAMAGING THUNDERSTORM WIND GUSTS ARE THE MAIN THREAT ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG LONGSHORE CURRENT IS POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ252-254-256-221730- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 118 PM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS THE CAPE FEAR WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-221730- SURF CITY TO CAPE FEAR NC OUT 20 NM- 118 PM EDT THU MAY 21 2015 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WITH THE HIGHEST RISK ACROSS THE CAPE FEAR WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 1:21 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
121 PM EDT THU MAY 21 2015
SCZ017-211745-
MARLBORO-
121 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARLBORO COUNTY...
AT 121 PM EDT...A STRONG THUNDERSTORM WAS OVER BENNETTSVILLE...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...TATUM AND MARLBORO PARK HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3463 7946 3454 7950 3456 7974 3468 7974
3469 7954
TIME...MOT...LOC 1721Z 265DEG 22KT 3463 7965
TRASpecial weather statement, May 21, 1:45 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
145 PM EDT THU MAY 21 2015
SCZ017-024-211815-
DILLON-MARLBORO-
145 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DILLON AND
EASTERN MARLBORO COUNTIES...
AT 144 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLIO AND
BENNETTSVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...DUNBAR...TATUM AND MARLBORO PARK
HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3456 7938 3453 7935 3453 7969 3463 7976
3470 7968 3471 7955
TIME...MOT...LOC 1744Z 268DEG 26KT 3462 7959
TRASpecial weather statement, May 21, 2:04 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT THU MAY 21 2015
NCZ087-211830-
ROBESON-
204 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROBESON COUNTY...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAEMON...OR 10 MILES
SOUTH OF LAURINBURG...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR...WITH PONDING
OF WATER EXPECTED IN LOW-LYING OR POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...MAXTON...ROWLAND...RAEMON...PURVIS...WAKULLA AND
PROSPECT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 NEAR MILE MARKER 191...AND BETWEEN MILE MARKERS 192
AND 200.
INTERSTATE 95 IN NORTH CAROLINA NEAR MILE MARKER 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3452 7928 3452 7933 3463 7946 3477 7933
3482 7936 3484 7935 3483 7919 3485 7917
3485 7916
TIME...MOT...LOC 1803Z 266DEG 25KT 3462 7943
TRASpecial weather statement, May 21, 2:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT THU MAY 21 2015
NCZ087-211930-
ROBESON-
230 PM EDT THU MAY 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBESON COUNTY...
AT 229 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WAKULLA TO ROWLAND...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... LUMBERTON...RED SPRINGS...
PEMBROKE...FAIRMONT...ST. PAULS...TOLARSVILLE...ROBESON COMMUNITY
COLLEGE...REX...BARKER TEN MILE...RENNERT...AND PROCTORVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 3 AND 36.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3486 7893 3481 7889 3473 7885 3448 7887
3446 7891 3445 7895 3443 7897 3448 7927
3484 7925 3483 7919 3487 7914 3488 7892
TIME...MOT...LOC 1829Z 281DEG 23KT 3480 7924 3453 7926
TRASpecial weather statement, May 21, 2:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT THU MAY 21 2015
NCZ096-211915-
BLADEN-
252 PM EDT THU MAY 21 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BLADEN COUNTY...
AT 251 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS CENTERED
NEAR RUSKIN AND ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...RUSKIN...WHITE OAK...TOBERMORY...
BUTTERS...AMMON...JEROME...DUART...BLADEN COMMUNITY COLLEGE...WHITE
LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3485 7852 3466 7840 3451 7885 3454 7886
3457 7886 3459 7883 3462 7883 3465 7881
3469 7881 3474 7886 3478 7887 3483 7890
3485 7880
TIME...MOT...LOC 1851Z 240DEG 40KT 3468 7871
TRASpecial weather statement, May 21, 3:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT THU MAY 21 2015
NCZ096-099-212015-
BLADEN-COLUMBUS-
314 PM EDT THU MAY 21 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BLADEN AND NORTH
CENTRAL COLUMBUS COUNTIES...
AT 311 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING MOST
OF BLADEN COUNTY. A STRONG INDIVIDUAL THUNDERSTORM NEAR BUTTERS...OR
11 MILES SOUTHEAST OF LUMBERTON...WAS SHOWING WEAK ROTATION ON
DOPPLER WEATHER RADAR. THIS INDIVIDUAL STORM WILL AFFECT THE AREA
ALONG THE COLUMBUS-BLADEN COUNTY BORDER NORTH OF CHADBOURN AND
WHITEVILLE. ALL THESE STORMS ARE MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...COUNCIL...WHITE LAKE...DUBLIN AND TAR
HEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3481 7845 3471 7838 3438 7843 3444 7896
3446 7890 3451 7884 3452 7886 3457 7886
3459 7883 3462 7883 3465 7881 3469 7881
3473 7885 3485 7880 3485 7852 3486 7850
TIME...MOT...LOC 1911Z 264DEG 29KT 3451 7888
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:04 PM EDT | Special Weather Statement | ILM | Robeson | 26 min |
| May 21, 2:30 PM EDT | Special Weather Statement | ILM | Robeson | 60 min |
| May 21, 2:52 PM EDT | Special Weather Statement | ILM | Bladen | 23 min |
| May 21, 3:14 PM EDT | Special Weather Statement | ILM | Bladen | 61 min |
| May 21, 3:26 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 49 min |
| May 21, 3:59 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 46 min |
| May 21, 4:04 PM EDT | Special Weather Statement | ILM | Columbus | 41 min |
| May 21, 4:12 PM EDT | Tornado Warning | ILM | Columbus | 19 min |
| May 21, 4:26 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 33 min |
| May 21, 4:52 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 38 min |
| May 21, 5:22 PM EDT | Special Weather Statement | ILM | New Hanover | 8 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.